Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2001, 6:43 AM CDT for Pemiscot County, Missouri; Lake County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 2001, 6:43 AM CDT (11:43 UTC)
- Expired
- Apr 4, 2001, 7:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Pemiscot County, MO, Lake County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2598 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
610 WUUS54 KMEG 041143 SVRMEM MOC155-TNC095-041230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 643 AM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAKE COUNTY IN NORTHWEST TENNESSEE PEMISCOT COUNTY IN SOUTHEAST MISSOURI * UNTIL 730 AM CDT. * AT 641 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER HAYTI HEIGHTS...MOVING NORTHEAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 730 AM CDT INCLUDE... HAYTI... BOLTON... TIPTONVILLE... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3624 8994 3610 8980 3631 8940 3652 8955
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:00 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 4, 3:00 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 AM CDT WED APR 4 2001 CURRENTLY...SFC FRONT EXTENDS ROUGHLY ALONG A CORINTH-MEMPHIS- RUSSELLVILLE LINE. DWPTS RANGE FROM THE U60S ACROSS THE DELTA TO MID 50S ACROSS NRN ZONES. REGIONAL RADARS FAIRLY QUIET ATTM. HOWEVER...WATER VAPOR IMAGERY SHOWS A S/W TROUGH MOVING INTO THE ARKLATEX REGION W/ SOME MID LEVEL CLOUD ENHANCEMENT AND SOME LIGHT RADAR ECHOES BEING NOTED ACROSS NRN LA AND SRN AR. CONVECTION ALSO DEVELOPING RAPIDLY ACROSS PORTIONS OF MO ATTM. BELIEVE BEST CHC OF CONVECTION WILL BE ACROSS SRN ZONES IN THE VNCTY OF THE SFC-H8 FRONT...H8-H7 THTE RIDGE IN ADVANCE OF THE MID LEVEL SHORTWAVE. IN ADDITION...KNQA RADAR INDICATED A FINE LINE/OUTFLOW BOUNDARY PUSHING INTO NRN MS EARLY TNGT. WILL LIKELY TAPER POPS FROM 50% SOUTH TO 30% NORTH. HOWEVER...WILL MONITOR DEVELOPMENT... PROPAGATION OF CONVECTION ACROSS MO BEFORE FINALIZING 1ST PERIOD POPS. WRN/SRN PORTIONS OF THE CWFA IN DAY1 SLGT RISK. SHEAR DOES NOT LOOK AS IMPRESSIVE AS PREVIOUS DAYS...BUT MID LEVEL DRYING MAY BE A BIT MORE CONDUCIVE TO ISOLD DOWBURSTS AS WELL AS SEVERE HAIL. WILL INCLUDE LOW CHC POPS FOR SRN MOST ZONES FOR TNGT FOR LINGERING EVENING CONVECTION. WILL ALSO INCLUDE LOW CHC POPS FOR ERN ZONES (THANKS TO DISCUSSION W/ OHX) GIVEN THE POTENTIAL FOR ANOTHER MCS TO OUR NORTH TNGT AND SOUTHEAST PROPOGATION PER CORFIDI VECTORS. WILL MAINTAIN CONSISTENCY OF THE REMAINDER OF THE FCST FOR NOW. AMPLIFYING H5 RIDGE SLIDES EWD OUT OF THE PLAINS AND INTO THE MS. SRLY SFC-H7 FLOW WILL KEEP ABUNDAT LOW LEVEL MOISTURE ACROSS THE MID SOUTH. WOULD NOT BE SUPRISED TO SEE A FEW TSRA THU AFTN...BUT BELIEVE COVERAGE WOULD BE LIMITED DUE TO MID LEVEL SUBSIDENCE. OHX(JOHN)...THANKS FOR COORDINATION. MEM EB 079/065 082/066 082 15411 MKL EB 075/059 079/061 080 15311 JBR EB 075/061 081/062 081 15311 TUP TB 078/062 081/063 081 15511> .MEG...NONE. CBD
In the hours before
Special weather statement, Apr 4, 3:45 AM CDT, 2 hours 58 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-041700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 AM CDT WED APR 4 2001 THIS SEVERE WEATHER OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THIS INCLUDES THE CITIES OF MEMPHIS...DYERSBURG... JACKSON...JONESBORO...OXFORD AND TUPELO. A STATIONARY FRONT WILL REMAIN NEAR THE BORDER OF TENNESSEE AND MISSISSIPPI TODAY. THUNDERSTORMS MAY DEVELOP ALONG AND NEAR THIS FRONT DURING THE MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. ALSO...ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE ALONG THE FRONT AS THE MOIST AIRMASS BECOMES MORE UNSTABLE THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH A SMALLER THREAT OF DAMAGING WINDS. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVI9SION OUTLETS FOR THE LATEST WEATHER FORECASTS AND INFORMATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:02 AM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 43 min |
| Apr 4, 7:30 AM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 30 min |
| Apr 4, 5:27 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 48 min |
| Apr 4, 6:13 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 47 min |
| Apr 4, 6:55 AM CDT | Severe Thunderstorm Warning | MEG | Dyer | 50 min |
| Apr 4, 7:54 AM CDT | Severe Thunderstorm Warning | MEG | Dyer | 36 min |
| Apr 4, 9:21 AM CDT | Severe Thunderstorm Warning | MEG | Gibson | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.